Cedars-Sinai Medical Center

medical staff pulse newsletter

Text size: A A A
A BI-WEEKLY PUBLICATION FROM THE CEDARS-SINAI CHIEF OF STAFF June 3, 2016 | Archived Issues

Meetings and Events


Grand Rounds

Click here to view upcoming grand rounds.


Upcoming CME Conferences

Click below to view a complete list of all scheduled Continuing Medical Education conferences.

CME Newsletter - June 2016 (PDF)


Milestones

Do you know of a significant event in the life of a medical staff member? Please let us know, and we'll post these milestones in Medical Staff Pulse. Also, feel free to submit comments on milestones, and we'll post the comments in the next issue. Click here to submit your milestones and comments.

Share Your News

Won any awards or had an article accepted for publication? Share your news about professional achievements and other items of interest.

Click here to share your news

FDA Issues Warnings Against Prescribing Ketoconazole Oral Tablets and Olanzapine

Pharmacy Focus

The U.S. Food and Drug Administration is warning health care professionals against prescribing ketoconazole oral tables to treat skin and nail fungal infections. The use of the medication carries the risk of serious liver damage, adrenal gland problems, and harmful interactions with other medicines, according to the FDA. Despite a 2013 warning about these issues, the antifungal is still being prescribed by some for skin and nail fungus.

The FDA website has more information.

FDA: Antipsychotic Medicine Olanzapine Can Cause Skin Reaction

The FDA has issued a warning about the antipsychotic medicine olanzapine, which can cause a rare but serious skin reaction that can progress to affect other parts of the body. The FDA is adding a new warning to the drug labels for all olanzapine-containing products that describes this severe condition known as drug reaction with eosinophilia and systemic symptoms. The medicine is used to treat schizophrenia and bipolar disorder.

The FDA website has more information.

FDA: Clinical Trial Shows Increased Amputation Risk With Canagliflozin

The FDA is alerting the public to the results from an ongoing clinical trial that found an increase in leg and foot amputations in patients treated with the diabetes medicine canagliflozin. The FDA is investigating the new safety issue and will update the public when it has more information.

The FDA website has more information.